Alert archive / California / Special Weather Statements in 2025

Special Weather Statement, NWS Eureka, CA

July 1, 2025Mendocino County, California

NWS Eureka, CA issued this special weather statement at Jul 1, 2025, 1:17 PM PDT for Mendocino County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2025, 1:17 PM PDT (20:17 UTC)
Expired
Jul 1, 2025, 1:45 PM PDT
In force
28 min
Issued by
NWS Eureka, CA
Hail
0.25 in
Wind
30

County Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 84 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

642 
WWUS86 KEKA 012017
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
117 PM PDT Tue Jul 1 2025

CAZ109-110-012045-
Northwestern Mendocino Interior CA-Mendocino Coast CA-
117 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENDOCINO COUNTY 
UNTIL 145 PM PDT...

At 117 PM PDT, Doppler radar was tracking a strong thunderstorm over 
Leggett, or 12 miles southeast of Richardson Grove State Park, 
moving southwest at 20 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Leggett and Rockport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening 
weather conditions.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm. 
Lightning can strike 10 miles away from a thunderstorm. Seek a safe 
shelter inside a building or vehicle.

&&

LAT...LON 3996 12368 3985 12361 3974 12383 3976 12384
      3979 12384 3983 12385 3986 12390 3990 12392
TIME...MOT...LOC 2016Z 65DEG 16KT 3986 12370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

JB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:02 AM PDT, 12 hours 15 minutes earlier.

Area forecast discussion, Jul 1, 1:02 AM PDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
102 AM PDT Tue Jul 1 2025

.SYNOPSIS...Scattered Thunderstorms are most likely again Tuesday
afternoon in the interior. Slightly cooler conditions will build
midweek with a deep marine layer settling along the coast.

&&

.DISCUSSION...Over the past 24 hours, low
pressure along the central California coast has pulled moisture up
the Sacramento Valley and up over the coastal mountains. Moisture
combined with robust solar heating helped create scattered
thunderstorms across the interior mountains. Storms moved towards the
coast with lightning all along the coast between Orick and Crescent
City. Peak gusts were observed up to 60 mph with observed hail of up
to 0.8 inches. Some stations reported up to 0.5 inches of rain
though precipitation was spotty at best.

A similar pattern will continue Tuesday as low pressure continues to
move inland. Robust heating will remain over the interior with highs
in the upper 90s. A very thin marine layer will remain at the coast
with shallow fog in the morning hours. Another round of
Thunderstorms is likely (30%) Tuesday afternoon. In comparison to
Monday, steering flow and shear is much weaker, likely making storms
much more attached to the terrain. Convective models suggest the
most likely location for storms to from will be over Southern
Trinity County and Northern Mendocino County (especially the Yolla
Bollys). Though chances are lower (15%) there remains potential for
some thunderstorms in interior Humboldt and Del Norte. Again, low
level dry air will help enhance outflow (up to 50 mph) and increase
the risk of fire starts. That said, reduced shear will help storms
be shorter lived with less hail potential.

Beyond Tuesday, a deep trough draping across the area will bring
cooler temperatures with interior highs in the 80s. A deep marine
layer will likely help maintain cloudy and cool marine conditions
with highs int he low 60s. Persistent onshore flow and an elevated
marine inversion will help pull marine influence further inland.
Weak high pressure will gradually return this weekend, though no
more than moderate Heat Risk is expected through the weekend. /JHW

&&

.AVIATION...0Z TAFs...

Key Points:

-Scattered interior thunderstorm activity Tuesday

-High probability for LIFR CIGS and VIS through this period

The very active thunderstorm activity which started in the interior
and made its may to the Far North Coast this evening subsided Monday
night. Isolated nocturnal activity may also reform. Scattered
thunderstorms will redevelop Tuesday afternoon over mainly the
interior. These storms will be capable of abundant lightning, gusty,
erratic winds, and hail.

The cutoff mid to uppper-level low responsible for bringing the
ingredients for this activity remains south of the area. With the
instability higher aloft, and some subsidence modeled on the
northern periphery of the low, there is a very high probability for
LIFR CIGs and VIS for the coastal terminals through this 0Z TAF
period. Chance for CIGS to further lower with visibility at 1/2 SM
or less is moderate from 9Z to 16Z for the coastal terminals,
including south from southern Humboldt and Mendocino. Southerly flow
will likely advect stratus up the Russian River valley close to the
UKI terminal through Tuesday morning. Current satellite imagery
shows the stratus making a slow move north in that direction from
Sonoma County.

Model guidance is pessimistic in regard to improvement in flight
categories Tuesday. The low level inversion looks to remain somewhat
strong with the instability higher aloft. Model soundings hold the
inversion shallow with some chances for afternoon deepening and
windows of scattering Tuesday afternoon. LIFR to IFR conditions may
hold firm, but disruption of the stratus layer later in the
afternoon may occur. Chances for IFR at ACV only lower briefly to
30% after 21Z before increasing again. The added instability
encouraged more efficient mixing and afternoon wind gusts, and this
is expected Tuesday afternoon as well.

Forecast Confidence:

Chance for LIFR coastal terminals: High (75 to 93%)

Chance for Visibility less than 1SM coastal terminals: Moderate (30
to 45%) JJW

&&

.MARINE...Thunderstorms made it to the coastal waters this afternoon
and this evening. The majority of this activity has ended for the
waters. The northerly winds are on the increase again Tuesday. A
Gale Warning remains for the northern outer waters (zone 470). A
Gale Warning is now out for the southern outer waters (zone 475)
starting tuesday evening as the northerlies further strengthen
throughout the southern waters. Large, steep seas continue to
propagate into the inner waters, and these seas can periodically
pulse higher to hazardous levels. A Hazardous Seas Watch has been
issued for the southern inner zone (455) Tuesday night for a
combination of gale strength gusts and periods of steep and
hazardous seas that are expected to make it closer to the coast. The
northerlies ease some into the end of the week, but are forecast to
strengthen again through the weekend. JJW

&&

.FIRE WEATHER...Scattered thunderstorms were observed across the
northern interior areas Monday with frequent lightning and gusty
outflow winds. Another round of thunderstorms is expected to form
Tuesday afternoon. In contrast to Monday, storms will be mostly
stationary and will most likely from over Southern Trinity and
Northern Mendocino Counties. Though wetting rain is expected in
storm cores, lightning may still hit dry fuels away form the storms.
Gusty outflow winds up to 50 mph will also pose a risk for fire
spread. Outside of storms, highs will be in the mid 90s with
Minimum RH around 20 percent. Cooler and more moist conditions will
build mid to late week with highs in low 80s and minimum RH closer
to 30 percent. Northwest winds will be slightly enhanced in the
afternoon. /JHW

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Red Flag Warning from 11 AM this morning to 11 PM PDT this
     evening for CAZ203-204-211-212-277-283.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PDT Wednesday for PZZ450.

     Hazardous Seas Watch from this evening through Wednesday
     evening for PZZ455.

     Gale Warning until 11 AM PDT Wednesday for PZZ470.

     Small Craft Advisory until 7 PM PDT this evening for PZZ475.

     Gale Warning from 7 PM this evening to 11 PM PDT Wednesday
     for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Special weather statement, Jul 1, 7:59 AM PDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Eureka CA
759 AM PDT Tue Jul 1 2025

CAZ111-114-011530-
Northern Lake CA-Northeastern Mendocino Interior CA-
759 AM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MENDOCINO AND
NORTHWESTERN LAKE COUNTIES UNTIL 830 AM PDT...

At 759 AM PDT, Doppler radar was tracking a strong thunderstorm 22
miles northeast of Potter Valley, or 27 miles southeast of Covelo,
moving west at 10 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Mainly rural areas of East Central Mendocino and Northwestern Lake
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3951 12303 3969 12302 3967 12289 3962 12289
      3961 12288 3958 12289 3958 12279 3946 12280
      3945 12304
TIME...MOT...LOC 1459Z 94DEG 6KT 3956 12286

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ZVS
Special weather statement, Jul 1, 8:30 AM PDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Eureka CA
830 AM PDT Tue Jul 1 2025

CAZ110-111-011600-
Northeastern Mendocino Interior CA-Northwestern Mendocino
Interior CA-
830 AM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MENDOCINO COUNTY
UNTIL 9 AM PDT...

At 830 AM PDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Covelo, moving west at 10 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Laytonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3993 12343 3994 12335 3977 12327 3967 12355
      3989 12366
TIME...MOT...LOC 1530Z 72DEG 8KT 3984 12338

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ZVS
Special weather statement, Jul 1, 8:32 AM PDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Eureka CA
832 AM PDT Tue Jul 1 2025

CAZ110-111-114-011600-
Northern Lake CA-Northeastern Mendocino Interior CA-Northwestern
Mendocino Interior CA-
832 AM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MENDOCINO AND
NORTHWESTERN LAKE COUNTIES UNTIL 9 AM PDT...

At 832 AM PDT, Doppler radar was tracking a strong thunderstorm 17
miles north of Potter Valley, or 21 miles northeast of Willits,
moving west at 15 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Gravelly Valley Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3960 12329 3965 12292 3946 12286 3941 12301
      3938 12322 3960 12330
TIME...MOT...LOC 1532Z 77DEG 16KT 3955 12301

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ZVS
Special weather statement, Jul 1, 10:31 AM PDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Eureka CA
1031 AM PDT Tue Jul 1 2025

CAZ109-011800-
Mendocino Coast CA-
1031 AM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENDOCINO COUNTY
UNTIL 11 AM PDT...

At 1031 AM PDT, Doppler radar was tracking a strong thunderstorm
over Rockport, or 17 miles south of Richardson Grove State Park,
moving southwest at 30 mph.

HAZARD...Wind gusts up to 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Rockport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3983 12379 3979 12375 3971 12382 3972 12382
      3972 12383 3974 12383 3975 12384 3980 12384
      3981 12385
TIME...MOT...LOC 1731Z 52DEG 24KT 3977 12382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

JB
Special weather statement, Jul 1, 12:09 PM PDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Eureka CA
1209 PM PDT Tue Jul 1 2025

CAZ109-110-011930-
Northwestern Mendocino Interior CA-Mendocino Coast CA-
1209 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENDOCINO COUNTY
UNTIL 1230 PM PDT...

At 1209 PM PDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Whitehorn, or 11 miles southwest of Richardson Grove
State Park, moving southwest at 25 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northwestern Mendocino County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3998 12385 3985 12375 3980 12384 3983 12385
      3986 12390 3991 12393 3992 12395 3995 12397
TIME...MOT...LOC 1909Z 63DEG 21KT 3988 12391

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB
Special weather statement, Jul 1, 1:17 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
117 PM PDT Tue Jul 1 2025

CAZ109-110-012045-
Northwestern Mendocino Interior CA-Mendocino Coast CA-
117 PM PDT Tue Jul 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MENDOCINO COUNTY
UNTIL 145 PM PDT...

At 117 PM PDT, Doppler radar was tracking a strong thunderstorm over
Leggett, or 12 miles southeast of Richardson Grove State Park,
moving southwest at 20 mph.

HAZARD...Wind gusts up to 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Leggett and Rockport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3996 12368 3985 12361 3974 12383 3976 12384
      3979 12384 3983 12385 3986 12390 3990 12392
TIME...MOT...LOC 2016Z 65DEG 16KT 3986 12370

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:12 PM PDTSpecial Weather StatementEKA33 min
Jun 30, 6:08 PM PDTSpecial Weather StatementEKASiskiyou22 min
Jun 30, 6:14 PM PDTSpecial Weather StatementEKA46 min
Jun 30, 7:01 PM PDTSpecial Weather StatementEKA29 min
Jun 30, 7:36 PM PDTSpecial Weather StatementEKA24 min
Jun 30, 8:23 PM PDTSpecial Weather StatementEKADel Norte37 min
Jun 30, 8:41 PM PDTSpecial Marine WarningEKA30 min
Jun 30, 9:57 PM PDTHazardous Seas WatchEKA13 hr
Jul 1, 7:57 AM PDTSpecial Weather StatementEKAMendocino33 min
Jul 1, 7:59 AM PDTSpecial Weather StatementEKAGlenn31 min
Jul 1, 8:30 AM PDTSpecial Weather StatementEKAMendocino30 min
Jul 1, 8:32 AM PDTSpecial Weather StatementEKAMendocino28 min
Jul 1, 10:31 AM PDTSpecial Weather StatementEKAMendocino29 min
Jul 1, 11:15 AM PDTHazardous Seas WarningEKA36 hr
Jul 1, 12:09 PM PDTSpecial Weather StatementEKA21 min
Jul 1, 3:00 PM PDTSpecial Weather StatementEKA30 min
Jul 1, 3:45 PM PDTSpecial Weather StatementEKATrinity30 min
Jul 1, 3:56 PM PDTSpecial Weather StatementEKAMendocino34 min
Jul 1, 4:11 PM PDTSevere Thunderstorm WarningEKATrinity34 min
Jul 1, 4:22 PM PDTSpecial Weather StatementEKATrinity23 min
Jul 1, 4:40 PM PDTSpecial Weather StatementEKATrinity35 min
Jul 1, 4:45 PM PDTSpecial Weather StatementEKATrinity30 min

Nearby

Special Weather Statements in California, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.